MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120406
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).A1.Patient identifier: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of five products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00058, 3008114965-2021-00059, 3008114965-2021-00060 and 3008114965-2021-00061.Complaint conclusion: as reported via the (b)(6) study, a (b)(6) year old female (subject (b)(6)) with a history of being a current smoker underwent coil embolization of a left side wall posterior communicating artery (pca) (anterior circulation) aneurysm on (b)(6) 2019.Immediate pre-procedure angiography revealed a ruptured left pca aneurysm with the following dimensions: height 5.1mm, dome 3.3mm, maximum aneurysm diameter 5.1mm, neck size 2.0mm, and dome-to-neck ratio 1.7mm.The parent vessel diameter was 3.2mm.Coil embolization was subsequently performed with the implantation of one 4mm x 6cm galaxy g3 xsft (glx120406/l16293), one 2mm x 2cm galaxy g3 (gly120202/l12097), one 3mm x 8cm galaxy g3 mini (glm930080/l12616), one 1.5mm x 2cm galaxy g3 mini (glm915020/l11355), and one 1mm x 1cm galaxy g3 mini (glm910010/l14466) via an excelsior sl-10 (stryker) microcatheter.The study coils were successfully implanted at the target site with 24.09% angiosuite packing density.According to the case report form (crf), there was no reported microcatheter kickback.In the opinion of the investigator, treatment of the target aneurysm was considered complete with modified raymond-roy score of class i: complete = complete obliteration.There were no reported intraoperative adverse events or study device deficiencies.The patient was discharged home with skilled nursing care on (b)(6) 2019 with a mrs score of 1.During the patient¿s 1 year follow up, the patient underwent retreatment of the target aneurysm on (b)(6) 2020 due to residual aneurysm.The type of retreatment that the patient underwent was an implantation of a pipeline (medtronic) flow diverter.Modified raymond-roy classification for the target aneurysm following retreatment was class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.The patient was discharged home with self-care on (b)(6) 2020.Additional information received from the clinical site on (b)(6) 2021 indicated that the physician believes that the aneurysm being ruptured when initially treated and having a small neck (which is common) contributed to the event of recanalization.The percentage of aneurysm occlusion was 80-90% when the recanalization was diagnosed.The patient was not symptomatic as a result of the recanalization.Lastly, there was no evidence of compaction of the coils that were implanted at the time of initial target aneurysm treatment on (b)(6) 2019.The device remains implanted and thus is not available for investigation.A manufacturing record evaluation was performed for the finished device l16293 number, and no non-conformances related to the reported complaint condition were identified aneurysm recanalization is a known potential complication associated with coil embolization procedures.Review of the available information does not allow for an exact determination of root cause; however, factors which may have a correlation with recanalization following coil embolization include neck size, packing density, and inflow angle.The file will be re-reviewed if additional information is received at a later date.S part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported via the (b)(6) study, a (b)(6) year old female (subject (b)(6)) with a history of being a current smoker underwent coil embolization of a left side wall posterior communicating artery (pca) (anterior circulation) aneurysm on (b)(6) 2019.Immediate pre-procedure angiography revealed a ruptured left pca aneurysm with the following dimensions: height 5.1mm, dome 3.3mm, maximum aneurysm diameter 5.1mm, neck size 2.0mm, and dome-to-neck ratio 1.7mm.The parent vessel diameter was 3.2mm.Coil embolization was subsequently performed with the implantation of one 4mm x 6cm galaxy g3 xsft (glx120406/l16293), one 2mm x 2cm galaxy g3 (gly120202/l12097), one 3mm x 8cm galaxy g3 mini (glm930080/l12616), one 1.5mm x 2cm galaxy g3 mini (glm915020/l11355), and one 1mm x 1cm galaxy g3 mini (glm910010/l14466) via an excelsior sl-10 (stryker) microcatheter.The study coils were successfully implanted at the target site with 24.09% angiosuite packing density.According to the case report form (crf), there was no reported microcatheter kickback.In the opinion of the investigator, treatment of the target aneurysm was considered complete with modified raymond-roy score of class i: complete = complete obliteration.There were no reported intraoperative adverse events or study device deficiencies.The patient was discharged home with skilled nursing care on (b)(6) 2019 with a mrs score of 1.During the patient¿s 1 year follow up, the patient underwent retreatment of the target aneurysm on (b)(6) 2020 due to residual aneurysm.The type of retreatment that the patient underwent was an implantation of a pipeline (medtronic) flow diverter.Modified raymond-roy classification for the target aneurysm following retreatment was class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.The patient was discharged home with self-care on (b)(6) 2020.Additional information received from the clinical site on 13-jan-2021 indicated that the physician believes that the aneurysm being ruptured when initially treated and having a small neck (which is common) contributed to the event of recanalization.The percentage of aneurysm occlusion was 80-90% when the recanalization was diagnosed.The patient was not symptomatic as a result of the recanalization.Lastly, there was no evidence of compaction of the coils that were implanted at the time of initial target aneurysm treatment on (b)(6)2019.

Brand Name
GALAXY G3 XSFT 4MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11236973
Report Number3008114965-2021-00057
Device Sequence Number11832113
Product Code KRD
UDI-Device Identifier10886704077725
UDI-Public10886704077725
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberGLX120406
Device Catalogue NumberGLX120406
Device Lot NumberL16293
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2021
Initial Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight64